Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2014  |  Volume : 3  |  Issue : 3  |  Page : 272--274

Losartan-induced ischemic hepatocellular hepatotoxicity: A case report and literature review


Moh'd Z Al-Halawani, Mohammad Thawabi, Fady Asslo, Hamid Shaaban, Fayez Shamoon, Walid J Baddoura 
 Department of Internal Medicine, St. Michael's Medical Center, Seton Hall University School of Health and Medical Sciences, South Orange, NJ, USA

Correspondence Address:
Hamid Shaaban
Department of Internal Medicine, Saint Michael«SQ»s Medical Center, 111 Central Avenue, Newark, NJ 07102
USA

With the increasing use of various medications and supplements nowadays, the incidence of abnormal liver function tests and frank hepatic injury is has been increasing. Medications are now considered one of the most common causes of acute hepatic failure in the United States. Losartan was the first angiotensin 1 (AT1) receptor blocker approved by FDA for the treatment of arterial hypertension. It is a well-tolerated medication with few significant adverse effects. However, losartan-related hepatotoxicity has been reported rarely. We report a case of acute hepatic injury in an adult patient treated with losartan as a monotherapy for arterial hypertension.


How to cite this article:
Al-Halawani MZ, Thawabi M, Asslo F, Shaaban H, Shamoon F, Baddoura WJ. Losartan-induced ischemic hepatocellular hepatotoxicity: A case report and literature review .J Family Med Prim Care 2014;3:272-274


How to cite this URL:
Al-Halawani MZ, Thawabi M, Asslo F, Shaaban H, Shamoon F, Baddoura WJ. Losartan-induced ischemic hepatocellular hepatotoxicity: A case report and literature review . J Family Med Prim Care [serial online] 2014 [cited 2019 Sep 20 ];3:272-274
Available from: http://www.jfmpc.com/article.asp?issn=2249-4863;year=2014;volume=3;issue=3;spage=272;epage=274;aulast=Al-Halawani;type=0